MAUDE Adverse Event Report: ARTHREX, INC. BIO-INTERFERENCE SCREW; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-INTERFERENCE SCREW; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-5035TB-09
Health Effect - Clinical Code Pain (1994)
Date of Event 10/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device met dimensional specifications as received.The evaluation revealed that the returned screw is broken in half with a damaged tip and threads.At this time, the cause is undetermined as to why the screw broke post-op after 3 months of implantation.Device history record review revealed nothing relevant to this event.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that an acl was performed on (b)(6) 2016 with a 5x50 arthrex biodegradable and arthrex biodegradable interference screw.The patient started with pain and the surgeon intervened on (b)(6) 2016 for a revision where we found the biodegradable interference screw split in two parts.One arthroscopy and one open part was removed and a new interference was placed, this time titanium (10x30 arthrex).Patient: (b)(6) male.Patient is stable and doing fine.

Brand Name
BIO-INTERFERENCE SCREW
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6150569
Report Number1220246-2016-00543
Device Sequence Number407628
Product Code MAI
UDI-Device Identifier00888867035461
UDI-Public00888867035461
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K062466
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 12/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2017
Device Catalogue NumberAR-5035TB-09
Device Lot Number1277230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2016
Initial Report FDA Received Date12/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age20 YR